Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 135, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 3, 2009, 6:12 PM CDT for Lewis County, Missouri. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2009, 6:12 PM CDT (23:12 UTC)
- Expired
- Jun 4, 2009, 11:27 AM CDT
- In force
- 17 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fabius River near Ewing (EWMM7).
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 032312
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT WED JUN 03 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF 3 INCHES OF RAIN THAT FELL OVER
THE BASIN ON TUESDAY AFTERNOON...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC111-042312-
/O.NEW.KLSX.FL.W.0135.090603T2312Z-090605T0024Z/
/EWMM7.1.ER.090603T1952Z.090603T2230Z.090604T0024Z.NO/
612 PM CDT WED JUN 03 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MIDDLE FABIUS RIVER NEAR EWING.
* UNTIL THURSDAY EVENING.
* AT 5:30 PM WEDNESDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS CRESING AND WILL FALL BELOW FLOOD STAGE BY
LATE THIS EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/04 06/05 06/06 06/07 06/08
MIDDLE FABIUS RIVER
EWING 12 12.11 9.6 6.1 3.9 3.52 follow-up statements
000
WGUS43 KLSX 032322 CCA
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT WED JUN 03 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF 3 INCHES OF RAIN THAT FELL OVER
THE BASIN ON TUESDAY AFTERNOON...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC111-042312-
/O.COR.KLSX.FL.W.0135.090603T2312Z-090605T0024Z/
/EWMM7.1.ER.090603T1952Z.090603T2230Z.090604T0024Z.NO/
612 PM CDT WED JUN 03 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MIDDLE FABIUS RIVER NEAR EWING.
* UNTIL THURSDAY EVENING.
* AT 5:30 PM WEDNESDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS CRESTING AND WILL FALL BELOW FLOOD STAGE BY
LATE THIS EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/04 06/05 06/06 06/07 06/08
MIDDLE FABIUS RIVER
EWING 12 12.11 9.6 6.1 3.9 3.5000
WGUS83 KLSX 041627
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 AM CDT THU JUN 04 2009
...THE FLOOD WARNING IS CANCELLED FOR THE ...MIDDLE FABIUS RIVER...
NEAR EWING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WILL BE THE LAST FLOOD SUMMARY ISSUED FOR THIS EVENT.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC111-041657-
/O.CAN.KLSX.FL.W.0135.000000T0000Z-090605T0024Z/
/EWMM7.1.ER.090603T1952Z.090603T2230Z.000000T0000Z.NO/
1127 AM CDT THU JUN 04 2009
THE FLOOD WARNING IS CANCELLED FOR
THE MIDDLE FABIUS RIVER NEAR EWING.
* AT 10:30 AM THURSDAY THE STAGE WAS 7.4 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.6 FEET
AND WILL CONTINUE TO A DOWNWARD TREND.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/05 06/06 06/07 06/08 06/09
MIDDLE FABIUS RIVER
EWING 12 7.39 4.8 3.8 3.5 3.4 3.4What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 3, 3:43 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 3, 3:43 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 343 PM CDT WED JUN 3 2009 .DISCUSSION... /341 PM CDT WED JUN 3 2009/ SURFACE RIDGE BUILDING INTO THE REGION TONIGHT WILL CLEAR OUT THE SKIES AS PRECIP CONTINUES TO EXIT THE AREA. TEMPS TONIGHT ARE DIFFICULT AS IT WILL GREATLY DEPEND UPON SPEED OF CLOUDS HEADED SE AND HOW FAST CLOUDS FROM NEB AND IA REGION GET TO NRN MO. EXPECT TMEPS TO BOTTOM OUT IN THE LOWER 50S ACROSS SE MO AND SRN IL...AND DIP INTO THE UPPER 40S ELSEWHERE. HAVE GONE BELOW MOS GUIDE FOR TONIGHT. HAVE ALSO TRENDED TEMPS DOWN FOR TOMORROW AS SURFACE RIDGE CONTINUES TO BUILD INTO THE AREA. MUCH OF IA ONLY REACHED 70 DEGREES OR LOWER...SO HAVE GONE JUST A COUPLE OF DEGREES WARMER FOR TOMORROWS HIGHS. COOLER TREND CONTINUES UNTIL TEMPS BEGIN TO MODERATE ON FRI AS SLY FLOW RETURNS TO THE AREA IN ADVANCE OF THE NEXT SYSTEM. 03/12Z MODELS HAVE A MUCH MORE AMPLIFIED UPA WAVE THAN PROGD FROM PREV DAYS. WITH THIS MORE AMPLIFIED FLOW...THE FNT THAT WAS PROGD TO SETTLE ACROSS CNTL MO YESTERDAY IS NOW FCST TO BE ACROSS CNTL IA BY SAT MORNING. UPA LOW CURRENTLY IN ERN PACIFIC CONTINUES TO LINGER JUST OFF SHORE. MODELS BREAK DOWN THIS UPA RIDGE AND BRING THE LOW ON SHORE BY FRI EVE. IF THE LOW IS SLOWER THAN PROGD...EXPECT FLOW TO BE MORE ZONAL OVER THE WEEKEND AND THEREFORE COOLER AND WETTER FOR MUCH OF THE CWA. NOT MUCH HAS CHANGED FOR THE EXTD PORTIONS OF THE FORECAST. SOME AIRMASS TSRA WILL BE POSSIBLE WHILE IN THE WARM SECTOR...WITH CHCS INCREASING ON MON AND MON NIGHT AS A COLD FRONT APPROACHES AND PASSES THRU THE CWA. MODELS PUSH THIS FRONT INTO SRN MO...NRN AR REGION AND PRODUCE A NUMBER OF ROUNDS OF PRECIP AS IT STALLS. FAVORED MODEL FOR THE EXTD IS THE ECMWF AS IT SEEMS TO BE MORE CONSISTENT WITH LESS CONVECTIVE FEEDBACK. FOR TEMPS IN THE EXTD...ONLY MINOR CHANGES FROM PREV FCST. RAISED TEMPS IN THE NRN CWA ON MON TO ACCOUNT FOR THE MODEL SOLNS KEEPING THE FRONT FURTHER NWD. LOWERED TEMPS ON TUES AND WED AS TSRA AND CLOUD COVER KEEP TEMPS LOWER ALONG WITH SFC RIDGE BUILDING INTO THE AREA. TILLY && .AVIATION... /1210 PM CDT WED JUN 3 2009/ FOR THE 18Z TAFS...MAIN FORECAST CHALLENGES RESOLVE TO TIMING OF CIGS TO LIFT FROM MVFR TO VFR. CLEARING LINE FROM KGBG-KIRK-KMCI SLOWLY DRIFTING SOUTHEASTWARD IN CONCERT WITH ISENTROPRIC DOWNGLIDE AND MUCH DRIER AIR ASSOCIATED WITH HIGHER PRESSURE OVER THE NORTH-CENTRAL PLAINS. KUIN ALREADY VFR AND SLOWLY CLEARING WITH POTENTIAL FOR SCT020 PER UPSTREAM OBS AROUND 21Z THEREAFTER CLEARING INTO EVENING. KCOU SLOWLY IMPROVING TO VFR WITH CLEARING ANTICIPATED AROUND 21Z AND THEREAFTER DISSIPATING INTO THE EVENING HOURS. FOR KSTL-KSUS ANTICIPATE MVFR CIGS TO LAST INTO THE AFTERNOON AND LIFT TO IFR BY 21Z WITH INVASION OF DRIER AIR. HAVE KEPT VCSH WITH BULK OF THE PRECIP PROGRESSING EASTWARD AHEAD OF ATTENDANT VORT LOBE THRU THE BI-STATE REGION. BY LATE EVENING ANTICIPATE CIGS TO SCATTER FOR KSTL-KSUS. SIPPRELL && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 3, 3:45 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT WED JUN 3 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 345 PM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE TO MAJOR FLOODING CONTINUES ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM SATURDAY NIGHT THROUGH MONDAY NIGHT ACROSS MUCH OF THE AREA. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 57 min |
| Jun 2, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 31 min |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.